Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

Request Permissions   Purchase Content 
 

 

Entire functions that deviate least from zero in the uniform and the integral metrics with a weight


Authors: A. V. Gladkaya and O. L. Vinogradov
Translated by: O. L. Vinogradov
Original publication: Algebra i Analiz, tom 26 (2014), nomer 6.
Journal: St. Petersburg Math. J. 26 (2015), 867-879
MSC (2010): Primary 41A50; Secondary 30E10
Published electronically: September 21, 2015
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Results of Chebyshev and Bernstein about polynomials with the smallest deviation from zero in a weighted norm are extended to entire functions of exponential type. Suppose that a function $ \rho _m$ belongs to the Cartwright class, is of type $ m$, and is positive on the real axis. Let $ \sigma \geq m$. Functions that have the smallest deviation from zero among the entire functions of type $ \sigma $ are constructed in the uniform and integral metrics.


References [Enhancements On Off] (What's this?)

  • 1. N. I. Ahiezer, Lektsii po teorii approksimatsii, Second, revised and enlarged edition, Izdat. “Nauka”, Moscow, 1965 (Russian). MR 0188672
  • 2. András Kroó and Franz Peherstorfer, Asymptotic representation of weighted 𝐿_{∞}- and 𝐿₁-minimal polynomials, Math. Proc. Cambridge Philos. Soc. 144 (2008), no. 1, 241–254. MR 2388244, 10.1017/S0305004107000588
  • 3. B. Ya. Levin, Distribution of zeros of entire functions, Gosudarstv. Izdat. Tehn.-Teor. Lit., Moscow, 1956 (Russian). MR 0087740
  • 4. B. Ya. Levin, Lectures on entire functions, Translations of Mathematical Monographs, vol. 150, American Mathematical Society, Providence, RI, 1996. In collaboration with and with a preface by Yu. Lyubarskii, M. Sodin and V. Tkachenko; Translated from the Russian manuscript by Tkachenko. MR 1400006
  • 5. Ralph Philip Boas Jr., Entire functions, Academic Press Inc., New York, 1954. MR 0068627
  • 6. Louis de Branges, Hilbert spaces of entire functions, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1968. MR 0229011
  • 7. I. I. Ibragimov, Teoriya priblizheniya tselymi funktsiyami, “Èlm”, Baku, 1979 (Russian). MR 565855
  • 8. A. V. Gladkaya, Entire functions that have the smallest deviation from zero with respect to the uniform norm with a weight, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 416 (2013), 98-107; English transl., J. Math. Sci. (N. Y.) 202 (2014), no. 4, 546-552.
  • 9. Paul Koosis, Introduction to 𝐻_{𝑝} spaces, London Mathematical Society Lecture Note Series, vol. 40, Cambridge University Press, Cambridge-New York, 1980. With an appendix on Wolff’s proof of the corona theorem. MR 565451
  • 10. V. I. Smirnov, Izbrannye trudy, Leningrad. Univ., Leningrad, 1988 (Russian). Kompleksnyi analiz. Matematicheskaya teoriya difraktsii. [Complex analysis. Mathematical theory of diffraction]; With a biography of Smirnov by O. A. Ladyzhenskaya; Compiled and with supplementary material by V. M. Babich, N. K. Nikol′skiĭ and V. P. Khavin. MR 1064111
  • 11. John B. Garnett, Bounded analytic functions, Pure and Applied Mathematics, vol. 96, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 628971

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 41A50, 30E10

Retrieve articles in all journals with MSC (2010): 41A50, 30E10


Additional Information

A. V. Gladkaya
Affiliation: Department of Mathematics and Mechanics, St. Petersburg State University, Universitetskii pr. 28, Petrodvorets, 198504 St. Petersburg, Russia
Email: anna.v.gladkaya@gmail.com

O. L. Vinogradov
Affiliation: Department of Mathematics and Mechanics, St. Petersburg State University, Universitetskii pr. 28, Petrodvorets, 198504 St. Petersburg, Russia
Email: olvin@math.spbu.ru

DOI: https://doi.org/10.1090/spmj/1364
Keywords: Entire functions, smallest deviation from zero, weighted spaces
Received by editor(s): August 1, 2013
Published electronically: September 21, 2015
Article copyright: © Copyright 2015 American Mathematical Society